Alert archive / Illinois / Wind Advisories in 2008

Wind Advisory 5, NWS Lincoln, IL

April 11, 200827 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Apr 11, 2008, 8:57 AM CDT for 27 counties in Illinois. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2008, 8:57 AM CDT (13:57 UTC)
Expired
Apr 11, 2008, 7:00 PM CDT
In force
10 hr
Issued by
NWS Lincoln, IL
All 27 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 111357
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
857 AM CDT FRI APR 11 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

.A STRONG LOW PRESSURE CENTER OVER IOWA WILL MOVE SLOWLY TO THE
NORTHEAST...REACHING WISCONSIN BE THIS EVENING. STRONG GUSTY WINDS
AROUND THE LOW WILL INCREASE TO 35 MPH WITH GUST TO NEAR 50 MPH
TODAY OVER PORTIONS OF CENTRAL ILLINOIS. 

ILZ027>031-036>038-040>057-061-111800-
/O.NEW.KILX.WI.Y.0005.080411T1357Z-080412T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
857 AM CDT FRI APR 11 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG GUSTY WINDS OF 35 MPH WITH GUSTS TO NEAR 50 MPH WILL BE
POSSIBLE TODAY. THE WINDS ARE EXPECTED TO BEGIN TO DIMINISH TOWARD
THE EVENING HOURS. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED...WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

GOETSCH
3 follow-up statements
000 
WWUS73 KILX 111824
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
124 PM CDT FRI APR 11 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

.A STRONG LOW PRESSURE CENTER OVER IOWA WILL MOVE SLOWLY TO THE
NORTHEAST...REACHING WISCONSIN BE THIS EVENING. STRONG GUSTY
WINDS AROUND THE LOW WILL INCREASE TO 35 MPH WITH GUST TO NEAR
50 MPH TODAY OVER PORTIONS OF CENTRAL ILLINOIS.

ILZ027>031-036>038-040>057-061-112230-
/O.CON.KILX.WI.Y.0005.000000T0000Z-080412T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
124 PM CDT FRI APR 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG GUSTY WINDS OF 35 MPH WITH GUSTS TO NEAR 50 MPH WILL BE
POSSIBLE TODAY. THE WINDS ARE EXPECTED TO BEGIN TO DIMINISH
TOWARD THE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED...WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

GOETSCH
000 
WWUS73 KILX 112012
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CDT FRI APR 11 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

.A STRONG LOW PRESSURE CENTER OVER EASTERN IOWA WILL MOVE PRODUCE STRONG
GUSTY WINDS OF 30 TO 35 MPH WITH GUST TO NEAR 50 MPH THROUGH EARLY
EVENING OVER PORTIONS OF CENTRAL ILLINOIS.

ILZ027>031-036>038-040>057-061-120000-
/O.CON.KILX.WI.Y.0005.000000T0000Z-080412T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
312 PM CDT FRI APR 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG GUSTY WINDS OF 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL
PERSIST INTO EARLY EVENING. THE WINDS ARE EXPECTED TO BEGIN TO
DIMINISH AFTER 6PM. SPEEDS SHOULD DROP TO AROUND 20 MPH BY
MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED...WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

BARKER
000 
WWUS73 KILX 112353
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
653 PM CDT FRI APR 11 2008

ILZ027>031-036>038-040>057-061-120100-
/O.EXP.KILX.WI.Y.0005.000000T0000Z-080412T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
653 PM CDT FRI APR 11 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

THE STRONG WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS THIS EVENING
ACROSS CENTRAL ILLINOIS. THEREFORE THE WIND ADVISORY WILL END AT 7
PM.

$$

SHIMON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 11, 6:51 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 11, 6:51 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
651 AM CDT FRI APR 11 2008

.DISCUSSION...
ISSUED 420 AM CDT FRI APR 11 2008

SHORT TERM...TODAY THROUGH SUNDAY.
STRONG STORM SYSTEM WAS CENTERED NEAR THE NEBRASKA/IOWA BORDER
THIS MORNING... QUICKLY OCCLUDING AND BECOMING VERTICALLY STACKED.
THIS SYSTEM WILL VERY SLOWLY DRIFT EASTWARD OVER THE NEXT 24
HOURS... AND WILL PROBABLY BE NO FURTHER EAST THAN THE CHICAGO
LAKEFRONT BY THIS TIME TOMORROW.

AS A RESULT OF THE SLOW MOVEMENT...WE WILL FIND OURSELVES WITHIN
THE DRY SLOT OF THIS SYSTEM FOR A RATHER EXTENDED TIME FRAME.
INCREASING MID-LEVEL MOISTURE CLOSE TO THE UPPER LOW CENTER WILL
MOVE INTO THE NORTHWESTERN PARTS OF THE CWA TODAY...RESULTING IN
INCREASING CLOUDS AND A CHANCE FOR A FEW SHOWERS MAINLY NORTHWEST
OF THE ILLINOIS RIVER THIS AFTERNOON. AREAS FARTHER EAST SHOULD
SEE MORE SUNSHINE...ESPECIALLY AREAS EAST OF I-55. LOW LEVEL WINDS
ARE STILL SCREAMING RIGHT OFF THE DECK... AND WITH VARYING DEGREES
OF MIXING EXPECTED ACROSS THE CWA... WE COULD SEE SOME RATHER HIGH
GUSTS...ESPECIALLY THIS AFTERNOON. MAIN CONCERN IS FOR AREAS EAST
OF I-55... AND ESPECIALLY ALONG A CORRIDOR BETWEEN BLOOMINGTON
EASTWARD TOWARDS CHAMPAIGN AND URBANA. BUFKIT MOMENTUM XFER
SUGGESTS WIND GUSTS IN THE 35KT RANGE FOR LATER THIS AFTERNOON
ACROSS THIS AREA... WITH LOWER GUSTS FARTHER WEST WHERE CLOUD
COVER WILL INCREASE THIS AFTERNOON...AND CAA WILL ALSO BEGIN
STRENGTHENING WELL BEHIND THE COLD FRONT. ALSO...LOW LEVEL WIND
FIELDS ON VWP/PROFILERS DECREASE WEST OF THE MISSISSIPPI RIVER.

WIND GUSTS WILL BE FLIRTING WITH WIND ADVISORY CRITERIA...BUT IT
SHOULD BE SEVERAL MORE HOURS BEFORE HIGHER GUSTS START
OCCURRING... BASICALLY A FEW HOURS AFTER SUNRISE. WE HAVE DECIDED
TO HOLD OFF ON ANY HEADLINES UNTIL AFTER THE 12Z RAOB IS
LAUNCHED.

OTHERWISE...FORECAST OVER THE NEXT 2-3 DAYS IS LARGELY UNCHANGED.
TEMPERATURES WILL BE WELL BELOW NORMAL THROUGH THE WEEKEND. VORT
MAX ASSOCIATED WITH H5 LOW WILL SWEEP THROUGH SATURDAY...BRINGING
INCREASED CHANCES FOR SHOWERS STARTING TONIGHT. SHOULD SEE SHOWERS
RELATIVELY CONTAINED TO THE NORTHWEST OVERNIGHT...CLOSEST TO THE
STRONGEST FORCING. DURING THE DAY...SHOWERS WILL INCREASE WITH
DIURNAL SWING...AS LOW LEVEL LAPSE RATES STEEPEN. GIVEN THE
FREEZING HEIGHT AND LAPSE RATES IN PLACE...COULD SEE SNOW MIXED IN
WITH THE RAIN SHOWERS EVEN SATURDAY AFTERNOON...POSSIBLY EVEN ICE
PELLETS...DESPITE HIGH TEMPS IN THE LOW 40S.

LONG TERM...MONDAY AND TUESDAY.
LONGER RANGE MODELS ARE STILL IN GOOD AGREEMENT ON BUILDING MID-
LEVEL RIDGING ACROSS THE CENTRAL PLAINS AND INTO THE GREAT LAKES
THROUGH THE FIRST HALF OF THE WEEK. INCREASING HEIGHTS AND HIGH
PRESSURE PROMISE DRIER CONDITIONS EARLY IN THE WEEK...WITH
TEMPERATURES INCREASING THROUGH THE PERIOD...BACK UP TO NEAR
NORMAL BY TUESDAY.

HARDIMAN
&&

.AVIATION...
ISSUED 651 AM CDT FRI APR 11 2008

STRONG LOW PRESSURE WILL LIFT INTO THE GREAT LAKES REGION TODAY
AND SWING A COLD FRONT THROUGH THE CENTRAL ILLINOIS TERMINALS.
WINDS WILL GUST OVER 30 KTS FROM THE SOUTHWEST FOR MUCH OF THE DAY
AFTER FRONTAL PASSAGE. CLOUDS WILL ALSO INCREASE/LOWER WITH TIME
AS DEEPER MOISTURE WRAPS IN BEHIND THE COLD FRONT. CEILINGS WILL
INITIALLY BE VFR...GRADUALLY LOWERING TO MVFR AND LOW END MVFR WITH
TIME. A FEW SHOWERS ARE POSSIBLE IN THE WRAP AROUND MOISTURE...BUT
COVERAGE IS EXPECTED TO BE TOO LOW TO MENTION IN TERMINALS.

BAK
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 11, 5:57 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
557 AM CDT FRI APR 11 2008

ILZ027>031-036-037-040-041-047-049-050-121100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
557 AM CDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

FOR INTERESTS ALONG THE ILLINOIS RIVER...FROM HAVANA TO BEARDSTOWN
AND AREAS SOUTH...RIVER FLOODING IS EXPECTED TO CONTINUE FOR THE
NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048-051>057-061-121100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
557 AM CDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-121100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
557 AM CDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

FOR INTERESTS ALONG THE WABASH AND LITTLE WABASH RIVERS...RIVER
FLOODING IS EXPECTED TO CONTINUE FOR THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:24 PM CDTSevere Thunderstorm WarningILXKnox36 min
Apr 10, 9:31 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper29 min
Apr 11, 10:17 AM CDTRiver Flood WarningILXLawrence5 days

Nearby

Wind Advisories in Illinois, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.